Alert archive / Arkansas / Flash Flood Warnings in 2004
Flash Flood Warning 39, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Apr 24, 2004, 9:36 AM CDT for Pope County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2004, 9:36 AM CDT (14:36 UTC)
- Expired
- Apr 24, 2004, 12:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties
County Pope County, AR
The radar
The Little Rock radar (KLZK), 98 km from the middle of the area, began a volume at 14:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 2.6 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 562 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLZK 241443 FFWLIT ARC115-241730- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 936 AM CDT SAT APR 24 2004 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... POPE COUNTY * UNTIL 1230 PM CDT SATURDAY AFTERNOON *TWO TO THREE INCHES OF RAIN HAS FALLEN ACROSS WESTERN POPE COUNTY IN THE LAST 3 HOURS. A LARGE AREA OF RAIN CONTINUES TO MOVE VERY SLOWLY TO THE EAST IN THIS AREA AND ANOTHER ONE TO TWO INCHES CAN BE EXPECTED IN THE NEXT SEVERAL HOURS. MILLS CREEK ROAD NEAR LONDON WAS COVERED WITH WATER...AND RUSHING ROAD WAS COVERED WITH WATER NEAR DOVER. IF YOU ENCOUNTER RISING WATER...MOVE TO HIGHER GROUND. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. $$ 51
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Apr 24, 4:00 AM CDT, 5 hours 36 minutes earlier.
Area forecast discussion, Apr 24, 4:00 AM CDT, 5 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 400 AM CDT SAT APR 24 2004 .DISCUSSION... PATTERN SHOULD FINALLY CHANGE AS THE WEEKEND PROGRESSES AND BRING AN END TO THE SEIGE OF HEAVY RAIN AND SEVERE WEATHER...BUT NOT RIGHT AWAY. FRONTAL BOUNDARY GOT PUSHED INTO SOUTH CENTRAL ARKANSAS BUT EXPECT IT TO QUICKLY LIFT BACK NORTH DURING THE DAY. MOST OF THE RAIN AGAIN IN WESTERN AND NORTHERN AREAS BUT IT SHOULD SLOWLY SPREAD TO THE EAST DURING THE DAY AS THE UPPER LOW IN THE WEST STARTS TO MOVE OUT TO THE NORTHEAST. WILL START OUT WITH CHANCE POPS IN THE SOUTHEAST INCREASING TO CATEGORICAL IN THE NORTHWEST THEN SHOW INCREASE IN POPS DURING THE DAY. THE COLD FRONT WILL MOVE INTO THE AREA TONIGHT AND SLOWLY MOVE ACROSS THE AREA TONIGHT AND SHOULD MOVE OFF TO THE EAST ON SUNDAY. THE BEST CHANCE OF RAIN AND HEAVIEST RAIN WILL LIKELY ACCOMPANY THE FRONT TONIGHT. WILL GO WITH 90 PERCENT POPS ACROSS THE AREA TONIGHT AND WILL STRESS HEAVY RAIN. THE INSTABILITY AND DYNAMICS ALSO SUGGEST A CHANCE OF SEVERE STORMS...BUT THAT IS NOT LOOKING AS SERIOUS AS THE FLASH FLOOD THREAT SO WILL PLAY UP THE HEAVY RAINS BUT NOT PLAY UP SEVERE WEATHER IN THE ZONES. RAIN SHOULD DECREASE FROM THE WEST LATE TONIGHT AND WILL LOWER POPS THERE. CHANCES OF RAIN WILL DECREASE SUNDAY AS THE FRONT MOVES AWAY AND THE UPPER TROF PASSES OVER THE AREA. WILL KEEP HIGH POPS EARLY IN THE EAST BUT HAVE ALL RAIN OUT OF THE FORECAST BY THE END OF THE DAY. A SECONDARY SHORT WAVE MOVES THROUGH LATE SUNDAY NIGHT AND EARLY MONDAY. SOME MOISTURE ACCOMPANIES THIS SYSTEM BUT WILL ONLY FORECAST AN INCREASE IN CLOUDS FOR NOW AND NO MENTION OF RAIN. MADE ONLY MINOR CHANGES TO TEMP FORECASTS. DUE TO ACTIVE WEATHER...DID NOT MAKE MANY CHANGES TO EXTENDED EXCEPT TO BRING FORECASTS OF SOME ELEMENTS MORE IN LINE WITH SURROUNDING OFFICES. && .PRELIMINARY POINT TEMPS/POPS... LITTLE ROCK AR 75 61 73 54 / 60 90 80 10 HARRISON AR 68 54 67 48 / 90 90 50 10 HOT SPRINGS AR 74 61 73 54 / 70 90 70 10 PINE BLUFF AR 78 63 74 54 / 50 90 80 10 MOUNTAIN HOME AR 68 54 67 48 / 90 90 60 10 MONTICELLO AR 79 64 75 55 / 40 90 90 10 SEARCY AR 75 60 72 53 / 70 90 80 10 MOUNT IDA AR 73 60 73 54 / 70 90 70 10 RUSSELLVILLE AR 71 58 71 53 / 80 90 60 10 && .LZK WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH UNTIL 600 PM CDT SATURDAY FOR ZONES ARZ003>007...ARZ012>016...ARZ021>025... ARZ030>034...ARZ037>039. && 29
Hazardous weather outlook, Apr 24, 5:00 AM CDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT SAT APR 24 2004 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-251000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT SAT APR 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS ARKANSAS TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA TODAY AND TONIGHT. SOME THUNDERSTORMS WILL CONTAIN HEAVY RAINFALL. HEAVY RAINS ON SATURATED GROUND IN NORTHERN AND PARTS OF CENTRAL ARKANSAS COULD CAUSE FLASH FLOODING. HEAVY RAINS IN THE REST OF THE AREA COULD CAUSE SOME FLOODING OF LOW LYING AND POOR DRAINAGE AREAS...ESPECIALLY TONIGHT. THE MAIN SEVERE WEATHER WILL BE DAMAGING WINDS AND LARGE HAIL. ISOLATED SEVERE STORMS ARE POSSIBLE ANY TIME TODAY AND TONIGHT... BUT THE BEST CHANCE OF SEVERE WEATHER WILL BE DURING THE AFTERNOON AND EVENING. A FLASH FLOOD WATCH IS IN EFFECT THROUGH TODAY IN NORTHERN AND PARTS OF CENTRAL ARKANSAS AND THE WATCH WILL LIKELY BE EXTENDED INTO TONIGHT IN MUCH OF THE SAME AREA...AND ADDITIONAL AREAS MAY BE INCLUDED. THE HEAVY RAINS WILL ALSO RESULT IN RISING RIVERS AND RIVER FLOODING WILL OCCUR IN SOME AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY RAIN WILL DECREASE SUNDAY. HEAVY RAINS SHOULD MOVE OUT OF THE AREA BUT SOME FLOODING FROM RUNOFF COULD CONTINUE THROUGH SUNDAY. ALSO RIVER FLOODING WILL CONTINUE IN SOME AREAS FOR SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ANYWHERE IN ARKANSAS AT ANY TIME TODAY AND TONIGHT. 29
In the hours before
Local storm report, Apr 24, 7:19 AM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
719 AM CDT SAT APR 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0515 AM FLASH FLOOD 4 S ZINC 36.29N 92.92W
04/24/2004 BOONE AR LAW ENFORCEMENT
CRAWFORD ROAD NEAR HARMON FLOODED AND IMPASSABLE
0600 AM FLASH FLOOD 3 N CLARKSVILLE 35.50N 93.47W
04/24/2004 JOHNSON AR LAW ENFORCEMENT
MUDSLIDE ON HWY 21 NEAR LUDWIG
0615 AM FLASH FLOOD HARTMAN 35.43N 93.62W
04/24/2004 JOHNSON AR LAW ENFORCEMENT
HWY 103 FLOODED AND IMPASSABLE
&&
220Local storm report, Apr 24, 8:10 AM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
810 AM CDT SAT APR 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0630 AM FLASH FLOOD 3 N BUFFALO CITY 36.21N 92.45W
04/24/2004 BAXTER AR LAW ENFORCEMENT
COUNTY ROAD 1 WASHED OUT
&&
220Local storm report, Apr 24, 8:31 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
831 AM CDT SAT APR 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0740 AM FLASH FLOOD GASSVILLE 36.28N 92.49W
04/24/2004 BAXTER AR LAW ENFORCEMENT
COUNTY ROAD 1 CLOSED
0755 AM FLASH FLOOD BULL SHOALS 36.38N 92.59W
04/24/2004 MARION AR LAW ENFORCEMENT
ROADS NEAR BULL SHOALS LAKE FLOODED
&&
220Local storm report, Apr 24, 8:50 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
850 AM CDT SAT APR 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD HARRISON 36.24N 93.12W
04/24/2004 BOONE AR LAW ENFORCEMENT
HWY 7S FLOODED
0745 AM FLASH FLOOD YARDELLE 36.07N 93.00W
04/24/2004 NEWTON AR AIRPLANE PILOT
HWY 123 FLOODED
&&
220The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 9:30 PM CDT | Flash Flood Warning | LZK | Jackson | 2 hr |
| Apr 23, 11:06 PM CDT | Severe Thunderstorm Warning | LZK | Johnson | 44 min |
| Apr 24, 12:40 AM CDT | Flash Flood Warning | LZK | Johnson | 3 hr |
| Apr 24, 3:04 AM CDT | Severe Thunderstorm Warning | LZK | Searcy | 41 min |
| Apr 24, 4:51 AM CDT | Flash Flood Warning | LZK | Boone, Johnson, Newton | 3 hr |
| Apr 24, 7:13 AM CDT | Flash Flood Warning | LZK | Baxter, Marion, Searcy | 3 hr |
| Apr 24, 7:17 AM CDT | Flash Flood Warning | LZK | Montgomery | 3 hr |
| Apr 24, 7:44 AM CDT | Flash Flood Warning | LZK | Boone, Johnson, Newton | 3 hr |
| Apr 24, 10:13 AM CDT | Flash Flood Warning | LZK | Baxter, Marion, Searcy | 4 hr |
| Apr 24, 10:44 AM CDT | Flash Flood Warning | LZK | Boone, Johnson, Newton | 3 hr |
| Apr 24, 11:28 AM CDT | Flash Flood Warning | LZK | Yell | 4 hr |
| Apr 24, 11:53 AM CDT | Tornado Warning | LZK | Conway, Van Buren | 32 min |
| Apr 24, 12:29 PM CDT | Tornado Warning | LZK | Van Buren | 31 min |
| Apr 24, 1:28 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner, White | 42 min |
| Apr 24, 1:29 PM CDT | Severe Thunderstorm Warning | LZK | Grant, Hot Spring | 46 min |
| Apr 24, 2:03 PM CDT | Severe Thunderstorm Warning | LZK | Saline | 37 min |
| Apr 24, 3:26 PM CDT | Severe Thunderstorm Warning | LZK | Jefferson | 44 min |
| Apr 24, 3:48 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke | 42 min |
| Apr 24, 4:02 PM CDT | Tornado Warning | LZK | Lonoke | 28 min |
| Apr 24, 4:07 PM CDT | Flash Flood Warning | LZK | Izard | 118 min |
| Apr 24, 4:33 PM CDT | Severe Thunderstorm Warning | LZK | Prairie | 47 min |
| Apr 24, 5:03 PM CDT | Severe Thunderstorm Warning | LZK | Woodruff | 42 min |
Nearby
Flash Flood Warnings in Arkansas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.